You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Class of Elliptical Distributions and their Applications to the Theory of Portfolio Choice
Joel Owen and Ramon Rabinovitch
The Journal of Finance
Vol. 38, No. 3 (Jun., 1983), pp. 745-752
Stable URL: http://www.jstor.org/stable/2328079
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
It is shown that the class of elliptical distributions extend the Tobin  separation theorem, Bawa's  rules of ordering uncertain prospects, Ross's  mutual fund separation theorems, and the results of the CAPM to non-normal distributions, which are not necessarily stable. Further, the mean-covariance matrix framework is generalized to a mean-characteristic matrix framework in which the characteristic matrix is the basis for a spread or risk measure, and a generalized equilibrium pricing equation is arrived at. The implications to empirical testing of the CAPM and modeling the empirical distribution of speculative prices are discussed.
The Journal of Finance © 1983 American Finance Association